Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 138, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Nov 5, 2018, 5:09 PM CST for 6 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2018, 5:09 PM CST (23:09 UTC)
- Expired
- Nov 5, 2018, 7:16 PM CST
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lonoke County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 34 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.2 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 2:44 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Nov 5, 2:44 PM CST, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 244 PM CST Mon Nov 5 2018 .SHORT TERM...Tonight Through Wednesday Latest objective surface analysis indicates a warm front from near Gurdon, to near West Memphis. Convection to the north of the boundary has slowed the northward movement of the boundary. Recent runs of CAM type models continue to indicate the possibility of strong convective development, to affect extreme southeast sections of the forecast area in the 22-02z time frame. Forcing for convection is expected to move east of the forecast area by late evening. Additional energy is a fast moving westerly upper level flow will approach the mid south late Tuesday. Developing isentropic upglide will promote additional, generally light precipitation for late Tuesday and early Wednesday. && .LONG TERM...Wednesday Night Through Monday It looks colder in the extended period, with ridging in the west and a trough carved out over the Great Lakes and Ohio Valley. That will create a strong northwest flow over Arkansas. The flow will bring at least a couple of cold fronts from the Plains, followed by strong Canadian high pressure. It will be generally dry through the period, with some rain possible Wednesday night/Thursday. Temperatures will be below average. A freeze is possible in northwest sections of the state Friday morning, and over much of the north Saturday morning. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 47 65 45 60 / 30 0 40 20 Camden AR 51 73 53 65 / 40 0 60 30 Harrison AR 43 61 42 56 / 10 0 20 10 Hot Springs AR 49 68 49 62 / 10 0 60 30 Little Rock AR 50 68 50 62 / 20 0 60 30 Monticello AR 56 72 54 63 / 70 0 60 40 Mount Ida AR 47 69 48 61 / 10 0 60 20 Mountain Home AR 45 63 42 58 / 10 0 20 10 Newport AR 47 66 46 60 / 40 0 40 20 Pine Bluff AR 52 70 51 63 / 50 0 60 40 Russellville AR 45 66 48 62 / 10 0 50 10 Searcy AR 46 66 47 61 / 30 0 50 30 Stuttgart AR 51 69 50 62 / 50 0 60 40 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...55 / Long Term...46
Hazardous weather outlook, Nov 5, 12:18 PM CST, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 1218 PM CST Mon Nov 5 2018 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-061100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 1218 PM CST Mon Nov 5 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Thunderstorms are in the forecast for this afternoon and early evening. At this time, it appears that storms could be strong to severe over the southeast third of the state late this afternoon into tonight. The best chances for seeing severe weather in Arkansas will be across the far southeast sections of the state, but more likely in adjacent areas of Louisiana, Mississippi and Tennessee. Where storms become severe, damaging winds will be the primary threat, with some potential for tornadoes and large hail. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday Much colder air is forecast to move into Arkansas late in the week. A hard freeze will be possible in northern parts of the state Saturday morning. .Spotter Information Statement... Spotter activation may be needed later this afternoon and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 11:04 AM CST | Special Weather Statement | LZK | Monroe | 26 min |
| Nov 5, 5:42 PM CST | Special Weather Statement | LZK | Grant | 48 min |
Nearby
Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.